Header

UZH-Logo

Maintenance Infos

Existence of optimal strategies for a fire confinement problem


Bressan, A; De Lellis, C (2009). Existence of optimal strategies for a fire confinement problem. Communications on Pure and Applied Mathematics, 62(6):789-830.

Abstract

We consider a class of variational problems for differential inclusions related to the control of forest fires. The area burned by the fire at time t > 0 is modeled as the reachable set for a differential inclusion F(x) starting from an initial set R0. To block the fire, a barrier can be constructed progressively in time at a given speed. In this paper we prove the existence of an optimal strategy, which minimizes the value of the area destroyed by the fire plus the cost of constructing the barrier.

Abstract

We consider a class of variational problems for differential inclusions related to the control of forest fires. The area burned by the fire at time t > 0 is modeled as the reachable set for a differential inclusion F(x) starting from an initial set R0. To block the fire, a barrier can be constructed progressively in time at a given speed. In this paper we prove the existence of an optimal strategy, which minimizes the value of the area destroyed by the fire plus the cost of constructing the barrier.

Statistics

Citations

Dimensions.ai Metrics
11 citations in Web of Science®
13 citations in Scopus®
14 citations in Microsoft Academic
Google Scholar™

Altmetrics

Downloads

0 downloads since deposited on 06 Nov 2009
0 downloads since 12 months

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:June 2009
Deposited On:06 Nov 2009 06:31
Last Modified:17 Feb 2018 23:13
Publisher:Wiley-Blackwell
ISSN:0010-3640
OA Status:Closed
Publisher DOI:https://doi.org/10.1002/cpa.20271
Related URLs:http://www.ams.org/mathscinet-getitem?mr=2512612

Download